Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 83, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 4, 2017, 5:10 PM CDT for Osage County, Oklahoma. It took effect at Oct 4, 2017, 6:42 PM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2017, 5:10 PM CDT (22:10 UTC)
- In effect from
- Oct 4, 2017, 6:42 PM CDT
- Expired
- Oct 5, 2017, 1:31 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek at Avant (AVTO2). The gauge peaked at 13.81 ft at Oct 4, 2017, 6:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07176500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
039 WGUS44 KTSA 042210 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 510 PM CDT Wed Oct 4 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Bird Creek at Avant affecting Osage County. OKC113-050610- /O.NEW.KTSA.FL.W.0083.171004T2342Z-171005T0631Z/ /AVTO2.1.ER.171004T2342Z.171005T0000Z.171005T0031Z.NO/ 510 PM CDT Wed Oct 4 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Bird Creek at Avant * until late tonight, or until the warning is cancelled. * At 4:30 PM Wednesday, the stage was 13.15 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek at Avant is expected to rise above flood stage this evening, cresting near 17.5 feet. The river is expected to fall below flood stage after midnight. * Impact...At 17.0 feet, agricultural lands along the Bird Creek floodplain downstream from Avant may experience minor flooding. && LAT...LON 3659 9608 3642 9592 3635 9601 3653 9621 $$
1 follow-up statement
343 WGUS84 KTSA 050056 FLSTSA Flood Statement National Weather Service Tulsa OK 756 PM CDT Wed Oct 4 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Bird Creek at Avant affecting Osage County. OKC113-050126- /O.CAN.KTSA.FL.W.0083.000000T0000Z-171005T0631Z/ /AVTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 756 PM CDT Wed Oct 4 2017 The Flood Warning is cancelled for The Bird Creek at Avant. * At 7:30 PM Wednesday, the stage was 11.24 feet. * Flood stage is 17.0 feet. * Forecast...The Bird Creek at Avant crested below flood stage at 14.0 feet. The river will remain below flood stage. && LAT...LON 3659 9608 3642 9592 3635 9601 3653 9621 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 4, 3:15 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 4, 3:15 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 315 PM CDT Wed Oct 4 2017 .DISCUSSION... It has been a wet day across NE OK into portions of NW AR. Portions of Pawnee and Osage counties have picked up 4 to 8 inches of rainfall, with some estimates by radar even higher. The convection has been very efficient in producing rainfall, as you would expect with PWATs running close to 2 inches, about 200% of normal. Based on the 12Z upper air data, the deep layer moist axis extended from deep south TX north into central/northeast OK. As mentioned in yesterday's discussion, drier air continues to work its way west across the southern tier of states, and this showed up in the 12Z upper air obs/pwats and in the surface data as the day has progressed. All of the available model data, including the global and short term hi-res cam models, suggest that the current activity will decrease in coverage by this evening, possibly due to the drying of the column from the south and east. This trend should continue into Thursday with the precip most likely shifting farther north and west than where it is today. After a relative lull in the action Thursday into Friday, a cold front is expected to push into the region by late Friday night, in response to the ejecting western CONUS closed low. There will be good chances of showers and storms with the front, but instability will be lacking in our area farther east along the front due to the time of day. This activity will continue to sweep south and east across the region going into Saturday. Another stronger cold front is expected to push into the region on Monday, as a deep trough of low pressure develops aloft over the central CONUS. The coolest temps of this young fall season will move into the region behind this front. High pressure will dominate for much of next week, with tranquil and cooler weather to prevail. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 69 80 67 84 / 50 20 10 0 FSM 66 86 64 88 / 20 10 0 0 MLC 67 83 65 86 / 30 10 0 0 BVO 67 78 64 84 / 50 30 20 10 FYV 65 81 63 83 / 20 10 10 10 BYV 64 82 62 84 / 20 10 0 10 MKO 66 82 64 85 / 30 10 0 0 MIO 67 78 65 84 / 40 30 20 10 F10 66 83 65 85 / 40 10 0 0 HHW 68 85 64 86 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous weather outlook, Oct 4, 12:50 PM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CDT Wed Oct 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CDT Wed Oct 4 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. HEAVY RAIN AND FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... A large area of rain with embedded thunderstorms continues early this afternoon across northeast Oklahoma and portions of far northwest Arkansas. This will continue through the afternoon and perhaps into the early evening, with a general decrease in areal coverage and intensity expected toward the evening hours. Locally heavy rain and flash flood potential will continue into late afternoon and early evening as well. Severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... An active weather pattern will persist into the early part of next week. Isolated thunderstorm potential should be confined to far northeast Oklahoma and far northwest Arkansas Thursday, as a front retreats northward. More settled conditions will continue through most of Friday, with an increase in thunderstorm chances during the evening in association with an approaching cold front. The front will clear the area Saturday afternoon which will likely keep the rest of the weekend dry. Thunderstorm potential will return early next week as a larger upper level system and cold front move across the area. Behind the front, considerably cooler temperatures will settle over the region by the middle portion of next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Oct 4, 11:31 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1131 AM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM FLASH FLOOD TERLTON 36.19N 96.49W
10/04/2017 PAWNEE OK PUBLIC
ROAD WASHED OUT NEAR TERLTON. PIC RELAYED ON TWITTER BY
LOCAL BROADCAST MEDIA.
&&
KAHLocal storm report, Oct 4, 1:34 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM FLASH FLOOD HOMINY 36.41N 96.39W
10/04/2017 OSAGE OK EMERGENCY MNGR
SIGNIFICANT STREET FLOODING ACROSS TOWN. NUMEROUS STREETS
BLOCKED OFF DUE TO HIGH WATER.
&&
KAHLocal storm report, Oct 4, 1:35 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT WED OCT 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM FLASH FLOOD HOMINY 36.41N 96.39W
10/04/2017 OSAGE OK EMERGENCY MNGR
SIGNIFICANT STREET FLOODING ACROSS TOWN. NUMEROUS STREETS
BLOCKED OFF DUE TO HIGH WATER.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:41 AM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| Oct 4, 9:35 AM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 3 hr |
| Oct 4, 12:29 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 6 hr |
| Oct 4, 12:35 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Oct 4, 2:54 PM CDT | Flash Flood Warning | TSA | Osage, Rogers, Tulsa, Washington | 3 hr |
| Oct 4, 4:18 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa, Wagoner | 3 hr |
| Oct 4, 4:44 PM CDT | River Flood Warning | TSA | Pawnee | 38 hr |
| Oct 4, 5:51 PM CDT | Flash Flood Warning | TSA | Osage, Rogers, Tulsa, Washington | 3 hr |
| Oct 4, 6:25 PM CDT | Areal Flood Warning | TSA | Osage, Pawnee | 12 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.